Missouri, 2003Damaging Wind in Missouri, April 4, 2003
April 4, 2003 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 4, 3:36 PM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Apr 4, 3:36 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CST FRI APR 4 2003
A COLD FRONT EXTENDS ACROSS CNTRL MO INTO EXTREME NW AR AND ERN OK.
THE MAIN TSTM ACTIVITY IS ACROSS THE MID MS VLY WITH ANOTHER AREA
OVER NE TX.
EXPECT THE FRONTAL BOUNDARY TO ENTER THE NW CORNER OF THE CWA AROUND
01Z AND MOVE THROUGH THE AREA TNT. TSTMS WILL DEVELOP AND BECOME
MORE ORGANIZED AS THE FRONT MOVES INTO THE UNSTABLE ATMOSPHERE. A
FEW STORMS MAY BE SEVERE WITH THE MAIN THREATS BEING DAMAGING
STRAIGHT-LINE WINDS FROM BOW ECHOES AND POSSIBLY LARGE HAIL. THE
CHANCE OF SVR TSTMS WILL DECREASE THROUGH THE EVENING AND OVERNIGHT
HOURS...EVEN THOUGH AREAL COVERAGE OF THE STORMS WILL BE GREATER. A
SMALL CHC OF SHWRS WILL LINGER OVER NE MS EARLY SAT BEFORE DRIER AIR
TAKES CONTROL.
THE COLD FRONT WILL BECOME STATIONARY OVER CNTRL MS SAT...RETURN NWD
AS A WARM FRONT SAT NITE...AND MOVE THROUGH THE CWA SUN. A SFC LOW
WILL TRACK ALONG THE FRONT SUN NITE...THEN THE BOUNDARY WILL ONCE
AGAIN MOVE THROUGH AS THE COLD FRONT. WILL INCREASE THE POPS SAT
NITE WITH VERY HIGH POPS SUN. CANNOT RULE OUT SVR STORMS SUN AND
HEAVY RAIN IS ALSO A POSSIBILITY.
A CANADIAN HIGH WILL PROVIDE A COOLER AND DRIER AIRMASS TO THE
REGION THROUGH MUCH OF THE COMING WEEK MON-FRI.
PRELIM VALUES...
MEM 53/67/50/68/50/62 714861
MKL 52/66/47/66/51/60 713871
JBR 50/65/47/65/47/60 604861
TUP 57/70/53/73/55/64 923871
.MEG...NONE.
SWC
Hazardous weather outlook, Apr 4, 2:42 PM CST, 6 hours 58 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CST FRI APR 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH FROM LATE THIS AFTERNOON THROUGH TONIGHT.
A COLD FRONT WILL CONTINUE TO MOVE ACROSS ARKANSAS THIS AFTERNOON
AND EARLY EVENING...AND THROUGH THE MID-SOUTH TONIGHT. MOIST AND
UNSTABLE AIR WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...POSSIBLY
IN THE FORM OF A SQUALL LINE...IN ADVANCE OF THE FRONT.
THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. THE MOST FAVORABLE TIMES FOR SEVERE WEATHER WILL
BE BETWEEN 5 PM AND 11 PM ACROSS EAST ARKANSAS AND THE MISSOURI
BOOTHEEL...AND BETWEEN 8 PM AND 2 AM ACROSS WEST TENNESSEE AND NORTH
MISSISSIPPI.
.DAYS TWO THROUGH SEVEN...
THE COLD FRONT THAT MOVES THROUGH THE MID-SOUTH TONIGHT WILL RETURN
NORTHWARD AS A WARM FRONT LATE SATURDAY NIGHT. LOW PRESSURE AND A
COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA SUNDAY AND SUNDAY
NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY...AND SOME
STORMS COULD BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH
TONIGHT...AND AGAIN ON SUNDAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SWC
Thunderstorm Wind, Pemiscot
- When
- April 4, 9:40 PM CST to 9:45 PM CST
- Where
- Pemiscot County, Cooter
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -89.817
Some power lines were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Heavy Snow in New York, April 4 to 5, 20031 death · $37 million · 11 events
- Ice Storm in New York, April 4 to 5, 2003$29 million · 11 events
- Frost and Freeze in Colorado, April 4, 2003$9.0 million · 2 events
- Tornadoes and Hail in Illinois, April 4, 2003$350,000 · F1 · 42 events
- Hail and Damaging Winds in Ohio, April 4 to 5, 2003$246,000 · 1.5 in hail · 35 events
- Hail and Damaging Winds in Indiana, April 4, 2003$215,000 · 1 in hail · 32 events
- Tornado and Hail in Ohio, April 4 to 5, 2003$106,000 · F0 · 26 events
- Ice Storm in Iowa, April 4, 2003$100,000 · 20 events
- Winter Storm in New York, April 4 to 5, 200346 events
- Winter Storm in Vermont, April 4 to 5, 2003$80,000 · 2 events
- Wildfire in U.S. Virgin Islands, April 4, 2003$50,000 · 1 event
- Hail in California, April 4, 2003$50,000 · 0.63 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350677.